Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 289, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 5, 2016, 6:48 PM CDT for Furnas County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2016, 6:48 PM CDT (23:48 UTC)
- Expired
- Sep 5, 2016, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Furnas County, NE
The radar
The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:42 PM CDT, 6 minutes earlier.
Area forecast discussion, Sep 5, 6:42 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Hastings NE 642 PM CDT MON SEP 5 2016 .UPDATE... Issued at 632 PM CDT Mon Sep 5 2016 Thunderstorms have formed in the McCook area and will track northeast into Furnas/Gosper/Dawson counties over the next few hours. Some of these thunderstorms could be severe. && .SHORT TERM...(This evening through Tuesday) Issued at 354 PM CDT Mon Sep 5 2016 Southwesterly flow aloft continues through the short term period. With most of the upper level energy farther north across the Northern Great Plains, chances for rainfall are not great across the forecast area the next 24 hours. That being said, there is a small chance for thunderstorms to develop across portions of the outlook area tonight, mainly after 7 pm and will likely be scattered and isolated with only a few counties receiving any appreciable rainfall. Not a good chance but nevertheless a chance. Most unstable CAPE values tonight are going to range around a couple thousand J/kg (NAM is closer to 3000), but this is really the best parameter we have to work with. Forcing is weak, there is a mid-level cap in place, and overall mid-level lapse rates are not impressive at all. However, if thunderstorms develop there is enough CAPE and shear to support some storms capable of strong to marginally severe criteria. Some of these storms could produce large hail and wind gusts around 60 mph. The stronger storms should be between 7pm and 11 pm, coming to an end and northeast of our area by 1 am for any storms that do develop. .LONG TERM...(Tuesday night through Monday) Issued at 354 PM CDT Mon Sep 5 2016 Tuesday night is our best chance at receiving some appreciable rainfall across portions of the forecast area. With upwards near 3000 J/kg of most unstable CAPE around Tuesday during the day then around two thousand at night. Bulk shear around 25 to 35 knots and a stalled out boundary in the area, we could potential have a set up for decent rainfall in some areas. Sounding climatology between LBF and OAX averages almost an inch for this time of year, and both the NAM and GFS are indicating precipitable water values between 1.50 inches and around 1.90 inches roughly, which would be well into daily max territory. All of this would indicate the chance for decent rainfall for those areas that do get thunderstorms to develop between Tuesday and Wednesday (mainly east of highway 281). Otherwise, there are multiple chances for thunderstorms through the week except for this weekend. Friday night through Sunday night appears to be dry at this time. There are severe weather chances each day through at least Wednesday night. Temperatures in the extended are currently looking to be close to normal or perhaps even below normal for this time of year. Tuesday and Wednesday are the only days forecast to be noticeable above normal. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday evening) Issued at 632 PM CDT Mon Sep 5 2016 Will have to watch the thunderstorms off to the west of KEAR and KGRI this evening. At this time it appears that these thunderstorms will more than likely remain west of these terminals. Strong low level wind shear will again be a concern tonight. VFR conditions will prevail during the day on Tuesday. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && UPDATE...Wesely SHORT TERM...Guerrero LONG TERM...Guerrero AVIATION...Wesely
Hazardous weather outlook, Sep 5, 3:36 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 336 PM CDT MON SEP 5 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 062045- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 336 PM CDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS MAINLY AFTER 7 PM NORTHWEST OF A LINE FROM OSBORNE KANSAS TO YORK NEBRASKA. LARGE HAIL AND WIND GUSTS AROUND 60 MPH ARE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. EXTENSIVE RIVER FLOODING IS ON-GOING OVER PORTIONS OF NORTH CENTRAL KANSAS...WITH MANY CREEKS OUT OF THEIR BANKS AS WELL. PLEASE REFER TO THE FLOOD WARNINGS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FLOODING OF RIVERS AND CREEKS WILL CONTINUE INTO TUESDAY OVER PORTIONS OF NORTH CENTRAL KANSAS...BUT IS EXPECTED TO DIMINISH UNLESS ADDITIONAL RAINFALL OCCURS. PLEASE REFER TO THE FLOOD WARNINGS FOR DETAILED INFORMATION. SCATTERED THUNDERSTORMS ARE POSSIBLE AT VARIOUS TIMES AND LOCATIONS TUESDAY THROUGH FRIDAY. THERE IS A MARGINAL RISK THAT SOME STORMS COULD BE SEVERE LATE TUESDAY AFTERNOON AND NIGHT FOR MOST OF THE OUTLOOK AREA...AND THEN EAST OF HIGHWAY 281 LATE WEDNESDAY AFTERNOON AND EVENING. HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) GUERRERO
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:38 PM CDT | Areal Flood Warning | GID | Osborne, Rooks | 24 hr |
| Sep 5, 12:51 AM CDT | River Flood Warning | GID | Osborne, Rooks | 51 hr |
| Sep 5, 12:51 AM CDT | River Flood Warning | GID | Osborne | 3 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.